Alert archive / Missouri / Areal Flood Warnings in 2011
Areal Flood Warning 3, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Apr 27, 2011, 11:07 AM CDT for 6 counties in Illinois; 9 counties in Missouri. It was in force for 24 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 11:07 AM CDT (16:07 UTC)
- Expired
- Apr 28, 2011, 11:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Crawford County, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 11:29 AM CDT | HEAVY RAIN 1.3 | 2 Ne French Village, MO | RAINFALL TOTAL SINCE 10PM |
| Apr 27, 12:06 PM CDT | FLOOD | Chester, IL | SOME MAJOR ROAD CLOSURES STILL EXIST ACROSS RANDOLPH COUNTY...INCLUDING ILLINOIS ROUTE 3 |
| Apr 27, 1:30 PM CDT | HEAVY RAIN 1.25 | Hecker, IL | ONE HOUR TOTAL RAINFALL SINCE 1230PM. TOTAL SINCE FRIDAY IS 7.25 INCHES. |
| Apr 27, 5:00 PM CDT | FLOOD | Irondale, MO | ONE LANE OF HIGHWAY M IS CLOSED DYE TO WATER ON THE ROADWAY...MANY OTHER LOW WATER CROSSINGS THROUGHOUT COUNTY ARE IMPASSIBLE. |
| Apr 27, 7:47 PM CDT | HEAVY RAIN 1.72 | 2 Sse Chester, IL | 11.61 INCHES SINCE LAST FRIDAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.1 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207
WGUS43 KLSX 271607
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1107 AM CDT WED APR 27 2011
ILC027-121-133-157-163-189-MOC055-071-093-099-123-179-186-187-221-
281600-
/O.NEW.KLSX.FA.W.0003.110427T1607Z-110428T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-WASHINGTON IL-MONROE IL-ST. CLAIR IL-CLINTON IL-MARION
IL-REYNOLDS MO-MADISON MO-IRON MO-ST. FRANCOIS MO-STE. GENEVIEVE
MO-WASHINGTON MO-CRAWFORD MO-JEFFERSON MO-FRANKLIN MO-1058 AM CDT
WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
IRON COUNTY IN SOUTHEAST MISSOURI...
JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
MADISON COUNTY IN SOUTHEAST MISSOURI...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
MONROE COUNTY IN SOUTHWEST ILLINOIS...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
SOUTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 1100 AM CDT THURSDAY
* AT 1058 AM CDT...DEPARTMENT OF TRANSPORTATION AND OTHER OFFICIALS
CONTINUE TO REPORT THAT NUMEROUS ROADS REMAIN CLOSED ACROSS
SOUTHEAST MISSOURI INTO SOUTHWEST ILLINOIS FROM THE EXCESSIVE
RAINFALL THAT HAS FALLEN OVER THE AREA SINCE THE WEEKEND. ANOTHER
AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER SOUTHWESTERN
MISSOURI THAT WILL BE MOVING OVER THE WARNED AREA THIS AFTERNOON
INTO THE EVENING. RAINFALL RATES IN THE THUNDERSTORMS WILL BE VERY
HEAVY WHICH WILL AGGRAVATE THE FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ANTHONIES
MILL...ANTONIA...BARNHART...BISMARCK...BONNE TERRE...BOURBON...
CENTRALIA...CHESTER...CRYSTAL CITY...CUBA...DE SOTO...DESLOGE...
FARMINGTON...FESTUS...FREDERICKTOWN...FREEBURG...HERCULANEUM...
HILLSBORO...IRONTON...LEADWOOD...NASHVILLE...PEVELY...POTOSI...RED
BUD...SALEM...SPARTA...STE. GENEVIEVE...STEELVILLE...SULLIVAN AND
WATERLOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3847 8914 3821 8915 3821 8959 3782 8969
3788 8993 3765 9014 3732 9014 3727 9073
3705 9078 3705 9097 3720 9114 3750 9123
3751 9132 3769 9117 3779 9154 3821 9154
3853 8959 3883 8870 3848 8870
$$
BRITT1 follow-up statement
025
WGUS83 KLSX 280443
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 PM CDT WED APR 27 2011
ILC027-121-133-157-163-189-MOC055-071-093-099-123-179-186-187-221-
281600-
/O.CON.KLSX.FA.W.0003.000000T0000Z-110428T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-WASHINGTON IL-MONROE IL-ST. CLAIR IL-CLINTON IL-MARION
IL-REYNOLDS MO-MADISON MO-IRON MO-ST. FRANCOIS MO-STE. GENEVIEVE
MO-WASHINGTON MO-CRAWFORD MO-JEFFERSON MO-FRANKLIN MO-
1143 PM CDT WED APR 27 2011
...FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN FRANKLIN...
JEFFERSON...CRAWFORD...WASHINGTON...STE. GENEVIEVE...ST. FRANCOIS...
IRON...MADISON...REYNOLDS...MARION...SOUTHERN CLINTON...SOUTHERN ST.
CLAIR...MONROE...WASHINGTON AND RANDOLPH COUNTIES UNTIL 1100 AM CDT
THURSDAY...
AT 1142 PM CDT...THE RAIN HAS MOVED OUT OF THE AREA THIS EVENING.
HOWEVER...DEPARTMENT OF TRANSPORTATION AND OTHER OFFICIALS
CONTINUE TO REPORT THAT NUMEROUS ROADS REMAIN CLOSED ACROSS
SOUTHEAST MISSOURI INTO SOUTHWEST ILLINOIS FROM THE EXCESSIVE
RAINFALL THAT HAS FALLEN OVER THE AREA SINCE THE WEEKEND. SOME ROADS
IN MISSOURI THAT ARE CLOSED INCLUDE ROUTE F IN SOUTHERN IRON
COUNTY...ROUTES E AND N IN CRAWFORD COUNTY...ROUTE V IN EASTERN
MADISON COUNTY AND U.S. HIGHWAY 61 IN STE. GENEVIEVE COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ANTHONIES
MILL...ANTONIA...BARNHART...BISMARCK...BONNE TERRE...BOURBON...CEDAR
HILL...CENTRALIA...CHESTER...CRYSTAL CITY...CUBA...DE SOTO...
DESLOGE...FARMINGTON...FESTUS...FREDERICKTOWN...FREEBURG...
HERCULANEUM...HILLSBORO...IRONTON...LEADWOOD...NASHVILLE...PEVELY...
POTOSI...RED BUD...SALEM...SPARTA...STE. GENEVIEVE...STEELVILLE AND
SULLIVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3847 8914 3821 8915 3821 8959 3782 8969
3788 8993 3765 9014 3732 9014 3727 9073
3705 9078 3705 9097 3720 9114 3750 9123
3751 9132 3769 9117 3779 9154 3821 9154
3853 8959 3883 8870 3848 8870
$$
BYRDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 27, 6:24 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 27, 6:24 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 624 AM CDT WED APR 27 2011 .DISCUSSION... /500 AM CDT WED APR 27 2011/ COOL...CLOUDY...AND RAINY CONDITIONS ARE IN STORE FOR MOST OF THE CWA TODAY. DEFORMATION ZONE PRECIP OVER SRN KS/NRN OK SHOULD EXPAND AND SPREAD EWD AS A SECONDARY SFC LOW OVER THE OK/AR BORDER MOVES ENEWD AND THE CWA BECOMES POSITIONED BELOW THE LEFT EXIT REGION OF AN UPPER LEVEL JET STREAK BY EARLY AFTN. STRENGTHENING PRESSURE GRADIENT WILL PRODUCE WINDY CONDITIONS THIS AFTN INTO THE EARLY EVENING. CLOSED UPPER LOW OVER THE UPPER MIDWEST WILL KEEP CYCLONIC FLOW ALOFT IN PLACE THROUGH EARLY FRI NIGHT. INSTABILITY RAIN SHOWERS ARE EXPECTED TOMORROW AFTN DUE TO COLD TEMPERATURES ALOFT AND DIURNAL HEATING. GFS/NAM/WRF EVEN SHOW SEVERAL HUNDRED J/KG OF MUCAPE DURING THE AFTN. THE MODELS ALSO HINT AT A WEAK SECONDARY COLD FRONT MOVING INTO THE NERN PART OF THE CWA TOMORROW AFTN/EVE AS A VORT LOBE ROTATES AROUND THE CLOSED UPPER LOW. RIDGING BUILDS IN AT THE SFC AND ALOFT FOR FRI WHICH SHOULD PRODUCE WARMER TEMPERATURES. THE NEXT LOW PRESSURE SYSTEM ORGANIZES OVER THE PLAINS ON FRI AND STARTS TO APPROACH THE AREA ON FRI NIGHT. H85 MOISTURE CONVERGENCE ON THE NOSE OF THE LLJ MAY PRODUCE SOME SCT -TSRA ACROSS THE NRN CWA ON FRI NIGHT. MORE WIDESPREAD RAIN IS EXPECTED ON SAT/SUN AS THE SYSTEM SENDS A COLD FRONT THROUGH THE REGION. MADE A FEW CHANGES PAST 12Z SAT FOR COLLABORATION WITH NEIGHBORING OFFICES. KANOFSKY && .AVIATION... /621 AM CDT WED APR 27 2011/ DEFORMATION ZONE DEVELOPING ACROSS THE AREA WILL KEEP MVFR AND IFR CEILINGS...ALONG WITH RAIN...AT TERMINALS INTO THE AFTERNOON. SHOULD SEE CEILINGS GRADUALLY LIFT BY THIS EVENING AND OVERNIGHT AS HIGH PRESSURE MOVES IN. WINDS WILL INCREASE TODAY AS LOW PRESSURE STRENGTHENS TO OUR SOUTH. SPECIFICS FOR KSTL... CEILINGS WILL LIKELY LOWER TO IFR CONDITIONS THIS MORNING AS RAIN SHEILD DEVELOPS OVER MUCH OF THE AREA. RAIN SHOULD BE LIGHT WITH MVFR VISIBILITIES. VARIABLE WIND WILL INCREASE FROM THE NORTH THIS AFTERNOON AS LOW PRESSURE DEEPENS TO THE SOUTH. CONDITIONS WILL IMPROVE BY THIS EVENING AS SYSTEM PULLS EAST. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 27, 4:16 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 416 AM CDT WED APR 27 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-280930- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 416 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT RIVERS...CREEKS...AND STREAMS WILL CONTINUE TO RISE IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS DUE TO RUNOFF FROM HEAVY RAINFALL THAT OCCURRED LAST WEEK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL FLOODING REPORTS ALONG WITH ANY OBSERVED RAINFALLS OF GREATER THAN ONE INCH TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. KANOFSKY
In the hours before
Special weather statement, Apr 27, 6:34 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 634 AM CDT WED APR 27 2011 MOZ084-085-271215- IRON MO-MADISON MO- 634 AM CDT WED APR 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR IRON AND MADISON COUNTIES UNTIL 715 AM CDT... AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANNAPOLIS...OR 14 MILES NORTH OF PIEDMONT... MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREDERICKTOWN... SACO... JUNCTION CITY... MARQUAND... CATHERINE PLACE... MINE LA MOTTE... CVKING
Local storm report, Apr 27, 9:51 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
951 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 4 NNW IUKA 38.67N 88.82W
04/25/2011 MARION IL PUBLIC
DAMAGE BEGAN 0.25 MILES S. OF COUNTY ROAD
1300....DAMAGE TO A BARN ROOF AT INTERSECTION OF 1300
AND BRUCE ROAD...TREE DAMAGE CONTINUED NORTHEASTWARD AND
STOPPED JUST BEFORE KELLER ROAD.
&&
JPGLocal storm report, Apr 27, 10:34 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM HAIL GRAFTON 38.97N 90.43W
04/27/2011 E0.70 INCH JERSEY IL TRAINED SPOTTER
&&
JPGSpecial weather statement, Apr 27, 10:37 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1037 AM CDT WED APR 27 2011 ILZ058-059-099-271615- GREENE IL-JERSEY IL-MACOUPIN IL- 1037 AM CDT WED APR 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MACOUPIN...SOUTHEASTERN GREENE AND JERSEY COUNTIES UNTIL 1115 AM CDT... AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JERSEYVILLE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JERSEYVILLE... CARLINVILLE... GILLESPIE... OLD KANE... BRIGHTON... KEMPER... SHIPMAN... GREENFIELD... PALMYRA... DELHI... KANE... MILES STATION... FIDELITY... PIASA... MEDORA... ROCKBRIDGE... ROYAL LAKES... PLAINVIEW... CHESTERFIELD... HETTICK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
Local storm report, Apr 27, 10:42 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HAIL 3 S JERSEYVILLE 39.08N 90.33W
04/27/2011 E0.25 INCH JERSEY IL TRAINED SPOTTER
&&
JPGLocal storm report, Apr 27, 10:58 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM HAIL MEDORA 39.18N 90.14W
04/27/2011 E0.25 INCH MACOUPIN IL TRAINED SPOTTER
LASTED FOR JUST A FEW MINUTES.
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:54 PM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds | 6 hr |
Nearby
Areal Flood Warnings in Missouri, 2011Areal Flood Warnings in Illinois, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.